Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 102, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 23, 2000, 12:09 AM CDT for Graham County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2000, 12:09 AM CDT (05:09 UTC)
- Expired
- Jun 23, 2000, 12:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Graham County, KS
The radar
The Goodland radar (KGLD), 156 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3087 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS53 KGLD 230509
SVRGLD
KSC065-230545-
BULLETIN - IMMEDIATE ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1209 AM CDT FRI JUN 23 2000
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GRAHAM COUNTY IN NORTHWEST KANSAS
* UNTIL 1245 AM CDT
* AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF HILL CITY...MOVING
NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOGUE AT 1220 AM CDT
NICODEMUS AT 1225 AM CDT
HAIL UP TO ONE INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM.
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.
$$
ENTWISTLE
LAT...LON 3940 9999 3925 9988 3930 9961 3956 9960
3956 10003What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:29 PM CDT, 8 hours 40 minutes earlier.
Area forecast discussion, Jun 22, 3:29 PM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT THU JUN 22 2000 ...TEMPS AND THUNDERSTORM CHANCES REMAIN CHALLENGES THROUGHOUT THIS FORECAST PACKAGE... ACTIVITY BEGINNING TO FIRE UP IN EAST CO. AT SAME TIME RIDGE HAS BUILT CONSIDERABLY SINCE YESTERDAY (+90 METERS AT LBF AND +50 METERS AT DEN). VORT MAX IN NE NM AND SE CO COMBINED WITH TEMPS IN 90S AND DPS IN 50S AND 60S FIGHTING THE RIDGE. QUESTION IS WHEN AND WHERE WILL MAJOR BREAK-THRUS OCCUR. MAY GET BOX LATER. MODELS SIMILAR BUT ETA DID BETTER AT INITIATION ALOFT...SPECIFICALLY IN NW TX AREA. WILL GO AGAIN WITH ETA. MODELS NOT MUCH DIFFERENT OVER 48 HRS AT SYNOPTIC LEVELS BUT SMALL/MESO S/WS CONSIDERABLY DIFFERENT WITH RESPECT TO TIMING AND PLACEMENT. CONFIDENCE LOW WITH RESPECT TO TIMING OF ALL S/WS. AGAIN AM ORIENTING FCST AROUND ETA. AS IT DID YESTERDAY ETA SHOWING STRENGTHENING S/W MOVING INTO CWA TONIGHT FROM WEST...MOVING VERY SLOWLY ACROSS CWA AND NOT EXITING UNTIL NEAR NOON. SINCE UPPER WIND FIELD SO WEAK AND EXPECT LLJET TO SET-UP AHEAD OF DRYLINE THINK CHANCE IS GOOD THAT ONCE TSRAS SETUP IN WEST KS TONIGHT SOME MAY CONTINUE ALMOST THRU THE NIGHT. POSSIBLY INTO FRI AM IN THE EAST. WILL GO ABOVE GUID ON POPS IN EASTERN 2/3RDS OF CWA. NEAR GUID ON TEMPS (ACTUALLY NEAR GUID ON TEMPS THRU ENTIRE FCST PD). FRI UPPER RIDGE APPEARS TO WEAKEN SOME AND ANOTHER VORT MAX INDICATED TO MOVE EAST ACROSS SE CO/SW KS/OK AND TX PANHANDLES. HAVE GONE WITH SIMILAR POPS FRI AND FRI NIGHT AS RH AND PWS REMAIN VERY HIGH BUT CONFIDENCE IN POSITION OF TRIGGER IS NOT HIGH. THINK WATCHING WV/IR CHANNELS FOR VORT MAX POSITS MAY BE KEY TO ACTIVITY FCSTING NEXT DAY OR SO. COOL FRONT MOVES SLOWLY INTO AREA LATE SAT BUT APPEARS TO BE GETTING WEAKER AND TIMING MORE DEBATABLE (WHEN VIEWING SEVERAL MODELS). HAVE DROPPED POPS SOME SAT AM BUT EXPECT THEM TO INCREASE SAT NITE/SUN AS FRONT MEANDERS AROUND AREA OF SOUTHERN NEB TO NORTHERN OK. IN EXTENDED MRF POPS STILL HARD TO DEFEND...ESPECIALLY SUN AND MON AS MRF GRAPHICS SHOW SFC HIGH IN AREA AND RIDGING GROWING ALOFT. ECM AT SAME TIME SHOWS WESTERLIES MOVING SOUTH WITH SEVERAL S/WS COMING ACROSS AREA. HAVE KEPT CHANCE OF TSRAS THROUGHOUT EXTENDED WITH LITTLE CHANGE IN TEMPS UNTIL MODELS BEGIN TO CLARIFY. .GLD...NONE. RJC
In the hours before
Local storm report, Jun 22, 8:53 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
753 PM MDT THU JUN 22 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM HALE CO .75 INCH HAIL
06/22/00 YUMA REPORTED BY STORM
SPOTTER.
0630 PM HALE CO 60 MPH TSTM GUST
06/22/00 YUMA REPORTED BY STORM
SPOTTER.
0630 PM HALE CO WIND DAMAGE
06/22/00 YUMA NUMEROUS 1-2 INCH
DIAMETER TREE LIMBS DOWN
0636 PM 3 W ST FRANCIS KS .75 INCH HAIL
06/22/00 CHEYENNE
0640 PM 2 E HALE CO 65 MPH TSTM GUST
06/22/00 YUMA
0640 PM 2 E HALE CO .75 INCH HAIL
06/22/00 YUMA
0657 PM 5 N ST FRANCIS KS .75 INCH HAIL
06/22/00 CHEYENNE
0712 PM 1 W ST FRANCIS KS .88 INCH HAIL
06/22/00 CHEYENNE
0712 PM 10 SW LEOTI KS 1 INCH HAIL
06/22/00 WICHITA
TABER
ZCZC TOPMTTHYK AP2
SXUS43 KGLD 230154
METAR KHYK 230154Z 26003KT 32/00 RMK AO1 T03170000
NLocal storm report, Jun 22, 8:54 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT THU JUN 22 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM 10 SW LEOTI KS 1 INCH HAIL
06/22/00 WICHITA
NLocal storm report, Jun 22, 10:36 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
936 PM MDT THU JUN 22 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 9 SSE BIRD CITY KS .75 INCH HAIL
06/22/00 CHEYENNE REPORTED BY STORM
SPOTTER.
0825 PM 10 SE BIRD CITY KS .75 INCH HAIL
06/22/00 CHEYENNE REPORTED BY PUBLIC.
0827 PM 6 NE EDSON KS .75 INCH HAIL
06/22/00 SHERMAN REPORTED BY PUBLIC.
0830 PM 12 S MC DONALD KS .75 INCH HAIL
06/22/00 RAWLINS REPORTED BY PUBLIC.
0900 PM 12 NE COLBY KS .88 INCH HAIL
06/22/00 THOMAS REPORTED BY PUBLIC.
0900 PM 11 N COLBY KS 1.75 INCH HAIL
06/22/00 THOMAS REPORTED BY STORM
SPOTTER.
0900 PM 16 S ATWOOD KS .88 INCH HAIL
06/22/00 RAWLINS REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0924 PM 9 W HOXIE KS 1 INCH HAIL
06/22/00 SHERIDAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0925 PM 7 W HOXIE KS 1 INCH HAIL
06/22/00 SHERIDAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0929 PM 9 S OBERLIN KS 1 INCH HAIL
06/22/00 DECATUR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Jun 22, 11:24 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1024 PM MDT THU JUN 22 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 12 S ATWOOD KS .75 INCH HAIL
06/22/00 RAWLINS REPORTED BY PUBLIC.
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:11 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 64 min |
| Jun 22, 7:28 PM CDT | Tornado Warning | GLD | Cheyenne | 47 min |
| Jun 22, 7:53 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 67 min |
| Jun 22, 8:09 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 66 min |
| Jun 22, 9:15 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 30 min |
| Jun 22, 9:18 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 57 min |
| Jun 22, 9:24 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 66 min |
| Jun 22, 9:58 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 62 min |
| Jun 22, 10:11 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 49 min |
| Jun 22, 10:44 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 61 min |
| Jun 22, 10:55 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 50 min |
| Jun 23, 4:33 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 57 min |
| Jun 23, 5:31 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 59 min |
| Jun 23, 6:03 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 57 min |
| Jun 23, 6:31 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 59 min |
| Jun 23, 6:53 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.